Q. My TSH level was 11. 768 U/mL, do I have to start taking Synthroid again?

Answered by
Dr. Swaraj S W
and medically reviewed by iCliniq medical review team.
Published on May 14, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I had a thyroid test three years back, and my levels were 7.043 U/mL, so I was put on thyroid medication for hypothyroidism. After experiencing some side effects from the Synthroid drug, I discussed alternatives with an endocrinologist. He advised me to stop my medication and retest after six weeks. When I retested, my levels were 2.7 U/mL. My primary care doctor advised I test once per year, just in case. I had a test this month, and the levels were at 11.768 U/mL. I do not want to take pills again if this is just a random fluctuation. Why would my levels fluctuate this way and what do you suggest my course of action be? I started my period the day of my blood test, could that have affected the levels? Synthroid made my hair fall out, and I do not want to take it if I do not have to. Please advise.

Dr. Swaraj S W

Diabetology Endocrinology
#

Hello,

Welcome to icliniq.com.

  • Levothyroxine is one of the safest medicine with as good as no side effects. Earlier you had subclinical hypothyroidism.
  • But, now it has progressed to overt hypothyroidism. You can still wait for another four weeks and repeat the test if it is more than 10 U/mL, you will need to take medicines.
  • Having your period does not change the TSH (thyroid stimulating hormone) levels much.

For further queries consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Kindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?

Query: Hi doctor, I was switched to Nature-Throid. Within nine days, I had a severe reaction. It caused panic attacks at night, waking up in sweat and insomnia. Then, my naturopath took me off and said to go back to my Levothyroxine. I take 88 mcg daily and 25 mcg once a week. I just realized that I forgo...  Read Full >>


Dr. Deep Dutta
Endocrinologist

Answer: Hi, Welcome to icliniq.com. It is good that you are off nature thyroid. Its responses are unpredictable and reactions are common. Levothyroxine is the best and the safest. It is good that you are back on Levothyroxine. I think you should just continue 88 mcg of Levothyroxine daily in the empty stoma...  Read Full

I am having intermittent palpitations. Is it due to hypothyroidism?

Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full >>


Dr. Salam Salloum
Cardiologist

Answer: Hi, Welcome to icliniq.com. Please be advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they happen every 2...  Read Full

My blood report shows some abnormalities. How can they be corrected?

Query: Hello doctor, I am a diabetic patient and I take Cetapin XR 1000 twice a day but, due to some irregularity and working stress my fasting sugar is now 140. In my test report, some other abnormalities were also present, which I have mentioned below: Triglyceride: 151 Cholesterol HDL direct: 35 Cholest...  Read Full >>


Dr. Chandra Prakash Tanwar
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. From your reports, I observe you have vitamin D deficiency, subclinical hypothyroidism, transaminitis, and reduced HDL. You are overweight. So, I would advise you to involve in physical exercises, brisk walking, and make dietary modifications. For diabetes, you are al...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.